Addiction: Substance Abuse Community
TRAMADOL - 100mg
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

TRAMADOL - 100mg

I have been reading some of the posts about Tramadol abuse, and am shocked.
It has been said to me to get off the stuff as it is addictive, but I have just been through hell trying anti-seizure medications, and the side effects were absolutely horrible, and I just couldn't function. So for now, I am staying on these. I take 100mg twice a day, and hope I never get to the point of some of you guys or anywhere near it.
robby6486's post shocked me the most....So you just started taking it for the reasons you mentioned alone?
I have Fibromyalgia and suffer debilitating pain all day every day, and it makes me a bit frustrated when I hear people saying they took it for "more energy" (and that a doctor would actually give it to you for that reason)
It's people who abuse the medication that gives doctors/specialist the reasons for looking down on genuine people like me for taking it!
Related Discussions
5 Comments Post a Comment
Blank
599071_tn?1300072302
I am sorry to hear of your chronic pain but I want to add my cautionary tale.

I was on your dose which was prescribed for a chronic trigeminal neuralgia & although I think initially my mood benefitted from the antidepressant component of the drug, I never developed any urge to take more than the prescribed dose.

  However, in common with many many others, after a period of time, I became physically dependent on tramadol & because it didn't occur to me to increase the dose, I was in constant withdrawal with insomnia & increased pain, until I did enough research to realise what was going on.

Quitting after several years of use was a nightmare, an experience also unfortunately shared with many others, irrespective of the reason they started taking tramadol.  Emily Post who started the tramadol withdrawal journal here, has 70 pages, most with 200 entries from people who wish they had never brought tramadol into their lives.

Tramadol turns on people because it was never designed or tested for long term chronic pain management.  It has the same tolerance issues as other opioids & the antidepressant component is structurally the same as effexor which is regarded as one of the hardest antidepressants to withdraw from.

Like all opioids, tramadol is susceptible to abuse but many on this forum are here because they have developed physical tolerance to drugs that were prescribed for genuine pain.  For this reason, I would be very watchful with your tramadol particularly if you find that your pain is increasing or you start experiencing other new symptoms.

Best wishes.
Blank
1316053_tn?1279513097
Thankyou for your response and concern.

I hear what you are saying, and this all scares me, however, what else do you suggest?

My doctor has done what she thinks is best. She has tried to get me off it, by getting me to try Endep (muscle relaxant) and Lyrica (anti-seizure) and I can't take either due to HORRIBLE side effects.
I did not continue taking Tramadol because I want to or am addicrted, it is because I can't take these others, and they don't do anymore pain wise than Tramadol..

And Lyrica is supposed to be the newest and best drug for FMS sufferers. There is another tablet similar to Lyrica, which I can't remember the name of, which has way more side effects.

So, for the moment, myself and my doctor don't see any other options apart from leaving me on this, to somewhat numb my pain, and keep me functioning as normal as possible for this syndrome, and so I can go to work (as I couldn't yesterday and today - and can't afford not to).......
Blank
199177_tn?1332183097
my 19 year has severe firbo as well she tried all the normal fibro drugs they were not helping . she and i researched some vitamin and supplements that had been know to help she cleared them with her doctor  and is doing great .She also did some physical therapy the therapist wrote her up a program that she could do at home so she would not have to go to pt she could just do on her own while she was being diagnosed and going there this she manged to stay in college and will soon finish her sophomore year with a 3.3 avg .it was really had for her but she pulled threw she tell me all of the time the supplements helped more then the drugs ever it .

I however have been down the road with tramadol I firmlly belive in many ways it has aided in many heath problems I now suffer from .I was very hard to go off of and the wd were worse then any I have ever had . I am happy to say I have been off it two and a half years now .I would NEVER touch it again.
Blank
1316053_tn?1279513097
Thanks for all of your advice......

May I ask what vitamins and supplements your daughter was/is taking?

The only natural thing I am taking while on Tramadol is a one Valerian 2000 capsule at night to try and help me sleep, it works ok....Not real great though.

I am hearing everyone who tells me that Tramadol is "BAD"!

I guess I am willing to try natural remedies and vitamins, although my cousin is a Naturopath, and any time I have ever been given medication from her in the past (for other things), they don't seem to work, and I'm not sure if I believe in them.........But if you could let me know what they are, I will certainly look into it.

And the other thing is, whether I get off the Tramadol NOW or in years to come, I am still going to have to go through the withdrawals. That time is not one I want to dwell on too much, as it stresses me out, until the time comes when I HAVE TO!

All I know is that I DO NOT want to suffer with the pain from Fibro. At the moment I can still lead a relatively normal life.......Sort of........
Blank
199177_tn?1332183097
The longer tram on it the more severe the wd will be when you stop.When I went of tram I didnt sleep for 4 days I didnt think I could g that long without sleep but I did .

Look into vitamin D and magnesium check it with your doctor.Has your doctor ever checked you vit d level? Remember with any supplement it going to take a few weeks to work its not automatic my doctor work it out with being on her meds and supplements until like both felt comfortable trying without the prescription meds and it worked.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Addiction Answerers
Avatar_f_tn
Blank
motye51
495284_tn?1333897642
Blank
dominosarah
City of Dominatrix, MN
1235186_tn?1339127464
Blank
atthebeach
on the beach, NJ
2083449_tn?1381358308
Blank
Sonrissa
NV
6463448_tn?1405130767
Blank
msdelight
Bangor, ME
4810126_tn?1408016185
Blank
EvolverU
Boston, MA